Alert archive / Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 111, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 20, 2014, 3:53 PM EDT for Carroll County, Patrick County, Virginia. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2014, 3:53 PM EDT (19:53 UTC)
- Expired
- Jun 20, 2014, 5:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carroll County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 48 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 4:18 PM EDT | TSTM WND DMG | 2 Nne Ararat, VA | TREE DOWN AT RAVEN ROCK ROAD AND DOE RUN ROAD |
| Jun 20, 4:31 PM EDT | TSTM WND DMG | 2 Sse Ararat, VA | ONE TREE DOWN ON PEDIGO RIDGE ROAD. |
| Jun 20, 4:31 PM EDT | TSTM WND DMG | 2 Sse Ararat, VA | SEVERAL TREES DOWN ON PEDIGO RIDGE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.9 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -109 J/kg
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
236
WUUS51 KRNK 201953
SVRRNK
VAC035-141-202100-
/O.NEW.KRNK.SV.W.0111.140620T1953Z-140620T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
353 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
SOUTHEASTERN CARROLL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 500 PM EDT
* AT 353 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ARARAT...
MOVING NORTHEAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ARARAT...
LAUREL FORK...
AND GROUNDHOG MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3655 8041 3656 8061 3660 8067 3676 8051
3671 8047 3673 8046 3661 8026 3654 8038
TIME...MOT...LOC 1953Z 226DEG 4KT 3659 8053
HAIL...1.00IN
WIND...60MPH
$$
MBS2 follow-up statements
664
WWUS51 KRNK 202016
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 PM EDT FRI JUN 20 2014
VAC035-141-202100-
/O.CON.KRNK.SV.W.0111.000000T0000Z-140620T2100Z/
PATRICK VA-CARROLL VA-
416 PM EDT FRI JUN 20 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN PATRICK AND SOUTHEASTERN CARROLL COUNTIES...
AT 416 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ARARAT...AND
IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ARARAT...
AND GROUNDHOG MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3655 8041 3656 8061 3660 8067 3669 8057
3669 8048 3668 8046 3661 8041 3654 8038
TIME...MOT...LOC 2016Z 313DEG 3KT 3658 8051
HAIL...1.00IN
WIND...60MPH
$$
MBS269
WWUS51 KRNK 202057
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
457 PM EDT FRI JUN 20 2014
VAC035-141-202107-
/O.EXP.KRNK.SV.W.0111.000000T0000Z-140620T2100Z/
PATRICK VA-CARROLL VA-
457 PM EDT FRI JUN 20 2014
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN PATRICK AND SOUTHEASTERN CARROLL COUNTIES WILL EXPIRE AT
500 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER HEAVY RAIN
AND FLASH FLOODING ARE STILL POSSIBLE IN THIS AREA.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3655 8041 3656 8061 3660 8067 3669 8057
3669 8048 3668 8046 3661 8041 3654 8038
TIME...MOT...LOC 2054Z 226DEG 4KT 3658 8051
$$
MBSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:16 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 20, 1:16 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 116 PM EDT FRI JUN 20 2014 .SYNOPSIS... A WARM FRONT TRAILED FROM THE OHIO VALLEY DOWN ACROSS THE NEW RIVER VALLEY EARLY THIS AFTERNOON. THIS FRONT WILL LIFT NORTHEAST OF THE AREA THIS AFTERNOON. LOW PRESSURE WILL MOVE ALONG THIS FRONT...THROUGH THE OHIO VALLEY TONIGHT...THEN INTO VIRGINIA ON SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 115 PM EDT FRIDAY... A WARM FRONT REMAINS OVER THE FORECAST AREA AND WILL TRACK SLOWLY TO THE NORTHEAST THIS AFTERNOON. THIS WARM FRONT IS ORIENTED FROM NW TO SE AND IS PRODUCING SCATTERED SHOWERS ACROSS THE MOUNTAINS EARLY THIS AFTERNOON. THESE STORMS WILL CONTINUE TO TRACK NW TO SE THROUGH THE EARLY EVENING. AS THE WARM FRONT SHIFTS NORTH...SCATTERED SHOWER ACTIVITY WILL ALSO ADVANCE NORTH ACROSS THE ENTIRE AREA. MODEST CAPE VALUES ARE CURRENTLY BEING HELD DOWN BY CLOUD COVER. THIS CLOUD COVER WILL THIN OUT THROUGH THE DAY...WHICH WILL THEN INCREASE INSTABILITIES AS HEATING IS MAXIMIZED. VERTICAL SHEAR IS MARGINAL BUT INSTABILITIES WILL BE ENOUGH TO PRODUCE A FEW STRONG TO SEVERE MULTICELLAR STORMS THIS AFTERNOON AND INTO THIS EVENING. CONVECTION WILL FADE SOME WITH LOSE OF HEATING BUT ONLY TO GIVE WAY TO A MESOSCALE SYSTEM ENTERING THE AREA FROM THE OHIO VALLEY LATER TONIGHT. SPC HAS UPGRADED THE SOUTHERN OHIO VALLEY TO A SLIGHT RISK. EXPECT THIS SLIGHT RISK TO MOVE EASTWARD AS THE MCS CONTINUES TO STRENGTHEN AND SHOWS IT TRUE PATH. AS OF 400 AM EDT FRIDAY... WARM FRONT...MAINLY INDICATED AROUND 850 MB...ACROSS THE OHIO VALLEY WILL BRING SOME WARM AIR ADVECTION AND KEEP DEEPER MOISTURE IN THE AREA TODAY. AGAIN EXPECTING SCATTERED THUNDERSTORMS THIS AFTERNOON. SIMILAR TO THURSDAY...HIGH CLOUDS WILL CUT BACK ON HEATING IN THE MORNING AND THEREFORE THE AMOUNT OF INSTABILITY IN THE AFTERNOON. STILL ENOUGH CAPE...FORECAST TO BE AROUND 1500 J/KG...FOR A THREAT OF STRONGER THUNDERSTORMS BEFORE 00Z/8PM. HRRR BRINGS PRECIPITATION IN TO THE FORECAST AROUND 17Z/1PM. MODELS HAVE BEEN TRENDED COOLER WITH MAXIMUM TEMPERATURES FOR TODAY. HIGH WILL DEPEND ON HOW MUCH HIGH CLOUDS FROM THIS MORNING CAN ERODE BEFORE THUNDERSTORMS DEVELOP. SHORT WAVE OVER ILLINOIS AND INDIANA WILL MOVE SOUTHEAST...REACHING WESTERN PARTS OF THE FORECAST AREA JUST AFTER 00Z AND SLOWLY MOVING ACROSS THE COUNTY WARNING AREA OVERNIGHT. HAVE INCREASED PROBABILITY OF PRECIPITATION TONIGHT WITH HIGHEST PROBABILITY AFTER MIDNIGHT. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... AS OF 320 AM EDT FRIDAY... LOW PRESSURE WILL TRACK SOUTHEAST FROM NORTHERN WEST VIRGINIA SATURDAY MORNING AND REACHES EASTERN VIRGINIA BY SATURDAY AFTERNOON. THE NAM...GFS AND ECMWF SUPPORT GOOD COVERAGE OF SHOWERS AND THUNDERSTORMS SATURDAY AS DISTURBANCE TRACKS EASTWARD ALONG THE THETA-E BOUNDARY. INCREASED POPS FOR SATURDAY ESPECIALLY SATURDAY MORNING. SPC SWODY2 HAS PLACED THE SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE CENTRAL PLAINS WITH A SEE TEXT IN EASTERN CAROLINAS. WITH ADDITIONAL CLOUD COVER AND PRECIPITATION SATURDAY...LOWERED HIGH TEMPERATURES WITH READINGS FROM THE UPPER 70S IN THE MOUNTAINS TO UPPER 80S IN THE PIEDMONT. AFTER THE DISTURBANCE EXITS THE AREA SATURDAY EVENING...A SLIGHT COOLER AND DRY AIRMASS WILL TEMPORARY BUILD OVER THE REGION SATURDAY NIGHT. LOW TEMPERATURES SATURDAY NIGHT WILL RANGE FROM AROUND 60 DEGREES IN THE WEST TO THE MID 60S IN THE EAST. SFC HIGH PRESSURE PROGGED TO BE CENTERED EAST SOUTHEAST OF NEW ENGLAND ON SUNDAY...AND SLOWLY BUILDS SOUTHWARD. DECREASED POPS FOR SUNDAY AS A NORTHERLY FLOW AND LESS INSTABILITIES SHOULD LEAD TO LESS CONVECTION. WITH CAUTION...HELD ON TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THE GFS WAS MORE ROBUST WITH CONVECTION COMPARED TO ECMWF AND NAM FOR SUNDAY. WENT WITH HIGH TEMPERATURES SUNDAY FROM THE UPPER 70S IN THE MOUNTAINS TO THE MID 80S IN THE PIEDMONT. SOUTHEASTERLY FLOW OVERNIGHT SUNDAY MAY KEEP A FEW SHOWERS ONGOING INTO EARLY MONDAY MORNING. THE BEST CHANCE FOR SHOWERS SUNDAY NIGHT WILL OCCUR ALONG THE SOUTHERN BLUE RIDGE MOUNTAINS. LOWS SUNDAY NIGHT WILL GENERALLY BE IN THE 60S. LEANED TOWARDS HPCGUIDE FOR MONDAY WITH PULSE STORM AND THE PRIMARY FOCUS FOR CONVECTION ACROSS THE MOUNTAINS. TAPER OFF SCATTERED STORMS TO ISOLATED SHOWERS MONDAY NIGHT. && .LONG TERM /TUESDAY THROUGH THURSDAY/... AS OF 300 PM EDT THURSDAY... TUESDAY COULD BE A MIX OF CONVECTION FROM PULSE STORMS IN THE EARLY AFTERNOON TRANSITIONING TO PREFRONTAL CONVECTION IN THE EARLY EVENING THROUGH THE EARLY MORNING HOURS. ON WEDNESDAY...A COLD FRONT WILL SLIDE ACROSS THE REGION WITH THE BEST AREAL COVERAGE OF THE STRONGER STORMS BEING ACROSS THE PIEDMONT. THE COLD FRONT MAY WASHOUT OR STALL WITH THE DEW POINT FRONT HANGING BACK ACROSS THE OHIO VALLEY. UNDER HEATING...SCATTERED CONVECTION MAY FIRE AGAIN ACROSS THE AREA THURSDAY ESPECIALLY ALONG AND SOUTH OF THE VA/NC BORDER. && .AVIATION /17Z FRIDAY THROUGH TUESDAY/... AS OF 115 PM EDT FRIDAY... PATCHES MVFR CLOUDS WILL LIFT EARLY THIS AFTERNOON AS A WARM FRONT MOVES NORTH OF THE FORECAST AREA. ENOUGH HEATING AND DECENT INSTABILITY FOR SHOWERS AND THUNDERSTORMS TO DEVELOP THROUGH THE AFTERNOON. SLOW MOVING NW TO SE TRACKING STORMS EXPECTED AT BLF/LWB BETWEEN 19Z/2P-02Z/10. HIT AND MISS THUNDERSTORMS EXPECTED ACROSS THE AREA WHILE CONFIDENCE FOR A STORM TO BE IN THE VICINITY OF KROA/KBCB/KLYH/KDAN AT A GIVEN TIME IS VERY LOW. A STRONGER SHORT WAVE WILL REACH THE FORECAST AREA TONIGHT. HAVE KEPT CEILINGS VFR AT KROA/KBCB/KLYH AND KDAN WITH SHOWERS...MAINLY AFTER 05Z/1AM SATURDAY. MODERATE CONFIDENCE OF MVFR CEILINGS FOR KLWB/KBLF WITH A PROLONGED PERIOD OF SHOWERS AND EMBEDDED THUNDERSTORMS OVERNIGHT. EXTENDED AVIATION DISCUSSION... A WEAK FLOW PATTERN HOLDING OVER THE WEEKEND WILL KEEP THE STORM CHANCES EACH AFTERNOON THROUGH EARLY EVENING SAT/SUN BUT COVERAGE FOR NOW LOOKS A BIT LESS EACH DAY BEHIND THE PASSING IMPULSE FROM SATURDAY MORNING. DEEPER MOISTURE LOOKS TO RETURN NORTH BY EARLY NEXT WEEK WITH BETTER COVERAGE OF AFTERNOON/EVENING STORMS ON MONDAY. AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING... PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE MOST OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO LATE MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE AFTERNOON CONVECTION REDEVELOPS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...AMS NEAR TERM...AMS/RCS SHORT TERM...KK LONG TERM...RCS AVIATION...RCS
Hazardous weather outlook, Jun 20, 11:11 AM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1111 AM EDT FRI JUN 20 2014 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-211515- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 1111 AM EDT FRI JUN 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORM ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW STORMS MAY BECOME STRONG TO SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RCS
In the hours before
Special weather statement, Jun 20, 2:33 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
233 PM EDT FRI JUN 20 2014
NCZ005-006-VAZ043-044-201915-
ROCKINGHAM NC-CASWELL NC-HENRY VA-PITTSYLVANIA VA-
233 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHEASTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 315 PM EDT
* AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A CLUSTER OF THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEAR DANVILLE CITY TO NEAR AXTON...MOVING TO THE SOUTHEAST AT 10
MPH.
* VERY HEAVY RAIN AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH
THESE STORMS.
* LOCATIONS IMPACTED INCLUDE...
PROVIDENCE...
MAYFIELD...
BLAIRS...
DANVILLE CITY...
AND AXTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3642 7967 3667 7975 3672 7930 3656 7921
3655 7922 3654 7920 3645 7915
TIME...MOT...LOC 1830Z 335DEG 9KT 3656 7943 3666 7967
MBSLocal storm report, Jun 20, 2:46 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM HAIL 4 WNW MADISON 36.40N 80.05W
06/20/2014 E0.50 INCH STOKES NC PUBLIC
DIME SIZE HAIL.
&&
WHPLocal storm report, Jun 20, 2:52 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
252 PM EDT FRI JUN 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 PM HAIL 2 N MADISON 36.42N 79.97W
06/20/2014 E0.50 INCH ROCKINGHAM NC PUBLIC
DIME SIZED HAIL.
&&
WHPSpecial weather statement, Jun 20, 2:53 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EDT FRI JUN 20 2014
NCZ004-005-VAZ032-043-202000-
ROCKINGHAM NC-STOKES NC-HENRY VA-PATRICK VA-
253 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WESTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
NORTHEASTERN STOKES COUNTY IN NORTH CENTRAL NORTH CAROLINA...
SOUTHWESTERN HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 400 PM EDT
* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR PENNS STORE...MOVING TO THE SOUTHEAST AT
15 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
EDEN...
WENTWORTH...
SPENCER...
STONEVILLE...
AND RIDGEWAY.
LAT...LON 3651 8017 3667 8007 3657 7971 3654 7971
3654 7965 3631 7979
TIME...MOT...LOC 1852Z 296DEG 12KT 3657 8005
MBSSpecial weather statement, Jun 20, 2:59 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
259 PM EDT FRI JUN 20 2014
VAZ023-034-201930-
BEDFORD VA-BOTETOURT VA-
259 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
WEST CENTRAL BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA...
SOUTH CENTRAL BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA...
* UNTIL 330 PM EDT
* AT 259 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MONTVALE...MOVING TO THE SOUTH AT 10
MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IMPACTED INCLUDE...
STEWARTSVILLE...
MONTVALE...
GOODVIEW...
THAXTON...
AND BLUE RIDGE.
LAT...LON 3725 7951 3719 7976 3721 7978 3723 7978
3722 7980 3722 7983 3742 7985 3748 7966
TIME...MOT...LOC 1856Z 342DEG 10KT 3739 7974
MBSSpecial weather statement, Jun 20, 3:18 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
318 PM EDT FRI JUN 20 2014
VAZ007-009-202015-
SMYTH VA-TAZEWELL VA-
318 PM EDT FRI JUN 20 2014
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHWESTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN TAZEWELL COUNTY IN SOUTHWEST VIRGINIA...
* UNTIL 415 PM EDT
* AT 317 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BREAKS
INTERSTATE TO NEAR DAVENPORT...MOVING TO THE EAST AT 25 MPH.
* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
* LOCATIONS IMPACTED INCLUDE...
RICHLANDS...
JEWELL RIDGE...
GLEN BURKE...
RAVEN...
AND BROADFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3715 8189 3717 8186 3720 8176 3724 8173
3688 8149 3694 8182 3696 8178 3700 8179
3705 8182 3711 8189 3715 8190
TIME...MOT...LOC 1913Z 286DEG 22KT 3733 8230 3704 8207
MBSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:50 PM EDT | Special Weather Statement | RNK | Wythe | 55 min |
| Jun 20, 1:38 PM EDT | Special Weather Statement | RNK | Pittsylvania | 37 min |
| Jun 20, 2:01 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Jun 20, 2:33 PM EDT | Special Weather Statement | RNK | City of Danville | 42 min |
| Jun 20, 2:53 PM EDT | Special Weather Statement | RNK | Henry | 67 min |
| Jun 20, 2:59 PM EDT | Special Weather Statement | RNK | Bedford | 31 min |
| Jun 20, 3:01 PM EDT | Areal Flood Advisory | RNK | Pittsylvania, City of Danville | 119 min |
| Jun 20, 3:07 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin | 38 min |
| Jun 20, 3:18 PM EDT | Special Weather Statement | RNK | Tazewell | 57 min |
| Jun 20, 3:28 PM EDT | Severe Thunderstorm Warning | RNK | Henry, Patrick | 32 min |
| Jun 20, 3:38 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 37 min |
| Jun 20, 3:48 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 42 min |
| Jun 20, 3:51 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin | 39 min |
| Jun 20, 4:11 PM EDT | Special Weather Statement | RNK | Patrick | 49 min |
| Jun 20, 4:18 PM EDT | Special Weather Statement | RNK | Tazewell | 42 min |
| Jun 20, 4:21 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista, City of Lynchburg | 39 min |
| Jun 20, 4:26 PM EDT | Flash Flood Warning | RNK | Patrick | 2 hr |
| Jun 20, 4:33 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 42 min |
| Jun 20, 4:37 PM EDT | Special Weather Statement | RNK | Franklin | 38 min |
| Jun 20, 4:42 PM EDT | Special Weather Statement | RNK | Montgomery | 48 min |
| Jun 20, 5:19 PM EDT | Special Weather Statement | RNK | Campbell, City of Lynchburg | 56 min |
| Jun 20, 5:33 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Roanoke | 57 min |
| Jun 20, 5:48 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, City of Lynchburg | 57 min |
| Jun 20, 6:18 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Craig | 57 min |
| Jun 20, 6:43 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 62 min |
| Jun 20, 7:00 PM EDT | Special Weather Statement | RNK | Bedford | 45 min |
| Jun 20, 7:15 PM EDT | Special Weather Statement | RNK | Botetourt | 60 min |
| Jun 20, 7:43 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington, City of Lynchburg | 47 min |
| Jun 20, 7:51 PM EDT | Special Weather Statement | RNK | Campbell, Charlotte, City of Lynchburg | 39 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.